MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT 3400 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT 3400 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6844458
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report non-reproducible, higher than expected vitros sodium (na+) results were obtained from vitros performance verifier (pv) i e2828 using three different vitros na+ slide lots tested on a vitros xt3400 integrated system.Vitros na+ slide lot 4209-1181-9128 vitros pv i e2828 result of 140.8 mmol/l vs.The baseline mean of 126.0 mmol/l vitros na+ slide lot 4214-1186-0987 vitros pv i e2828 result of 158.1, 158.0, 141.9, and 149.5 mmol/l vs.The baseline mean of 126.0 mmol/l vitros na+ slide lot 4220-1191-2809 vitros pv i e2828 result of 147.3 mmol/l vs.The baseline mean of 126.0 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros na+ results were obtained from a non-patient quality control fluid.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that non-reproducible, higher than expected vitros sodium (na+) results were obtained from vitros performance verifier (pv) i e2828 using three different vitros na+ slide lots tested on a vitros xt3400 integrated system.The most likely assignable cause of the event is an instrument related performance issue.Multiple diagnostic vitros na+ within-run precision tests were outside of acceptable guidelines, indicating the vitros xt3400 integrated system was not performing as intended.Acceptable na+ performance was obtained after a quidelortho field engineer (fe) replaced the electrometer and erf pump.The quidelortho fe examined vitros na+ slide lot 4214-1186-0987 and saw scratches on the slides.It is unlikely a damaged slide related issue contributed to the event as three different vitros na+ slide lots were affected.In addition, the customer has not reported the same issue occurring on an alternate vitros analyzer on site.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros na+ slides lots 4209-1181-9128, 4214-1186-0987 and 4220-1191-2809.

Brand Name
VITROS XT 3400 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25027363
Report Number1319681-2026-00028
Device Sequence Number9175575
Product Code JJE
UDI-Device Identifier10758750031986
UDI-Public(01)10758750031986
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6844458
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown